Ask a doctor

Does Botox Cause High Blood Pressure (Sudden Onset)?

Several weeks ago I received Botax. About 4-5 days later I experienced high blood pressure (160s over 90s-170s) over 90s. I didn't want to have another stroke so I took additional pills. My b/p is still a bit high (120s over 80s) compared to my normal reading which was around 105 over 60ish. What effect if any did the Botax injections cause? Please note that this has never occurred since my stroke. I currently take 10 mg of Lispinol.

Doctor Answers (10)

Botox not known to raise Blood Pressure

+1

Increased Blood Pressure is not a known side-effect of Botox. I have been using Botox for 13 years, and have never encountered this side effect , or heard of a similar reaction from any colleague.  I would contact your Internist for a proper evaluation soon.


Metairie Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Botox has no effect on blood pressure

+1

The Botox you received  should have nothing to do with your elevated blood pressure. Do check with your internist & maybe you need to increase the dosages of the medications, or switch to another group of blood pressure-lowering agents 

 

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

Botox and high blood pressure

+1

As far as I know, Botox does not cause high blood pressure and only works locally on the muscles that it is injected into.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Botox and high blood pressure

+1

Botox is not known to cause high blood pressure. I have not recorded such an event with my patients since starting to inject this neuromodulator over the last 13 years.

Leonard Miller, MD
Brookline Plastic Surgeon
5.0 out of 5 stars 3 reviews

Botox and HTN

+1

Cosmetic Botox injections won't cause high blood pressure - I would visit your primary care provider for a better assessment and visit the web site below to read about all potential side effects of Botox.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 145 reviews

Does Botox cause high blood pressure?

+1

Botox does not affect your blood pressure, and the issue you are experiencing is unrelated. I would recommend speaking with your physician, as they will be able to help determine the cause of your high blood pressure and provide you with treatment options. I hope this helps, and I wish you the best of luck. 

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Botox Not Known To Cause High Blood Pressure

+1

Botox is not known to cause high blood pressure.  It is a purified protein that prevents muscles from contracting.  I would consult with your internist and consider other causes of your increased blood pressure.  Good luck!   

Mark Schwartz, MD
New York Plastic Surgeon
5.0 out of 5 stars 16 reviews

Does Botox cause high blood pressure

+1

Botox has been used medically for nearly 20 years and there are no studies to show that it causes high blood pressure or any other serious medical condition.  If someone developed high blood pressure after getting Botox, it would be a pure coincidence.

Devinder S. Mangat, MD, FACS
Cincinnati Facial Plastic Surgeon
4.0 out of 5 stars 15 reviews

Botox and high blood pressure

+1

There are no reported occurrences of Cosmetic Botox affecting blood pressure - high or low. The timing is merely coincidence and you should see your cardiologist about your elevated blood pressure. Something else is happening - it's not the Botox.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Does Botox cause high blood pressure?

+1

Cosmetic use of Botox should have no effect on blood pressure.  Your elevated blood pressure was just coincidental with the timing of your Botox treatment.  I would make sure you see your regular medical doctor to be evaluated and try and determine the cause of your blood pressure elevation.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.